Texas, 2011Heat in Texas, June 12, 2011
June 12, 2011 · NWS EWX · 1 event in 1 county or zone
Temperatures climbed to near 100 under an upper level ridge of high pressure over South Central Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures climbed to near 100 under an upper level ridge of high pressure over South Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 12, 2:06 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 12, 2:06 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 PM CDT SUN JUN 12 2011
.DISCUSSION...
12Z MODELS AND ENSEMBLES SHOW THE SUBTROPICAL RIDGE ENTRENCHED
OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT WEEK. LACK OF SOIL
MOISTURE...STRONG SUBSIDENCE AND STRONG JUNE SUN WILL ALLOW DRIER
AIR ALOFT TO MIX TO THE SURFACE MAINTAINING THE ABOVE AVERAGE
TEMPERATURES. HIGHS WILL BE IN THE UPPER 90S TO NEAR 105 WITH LOWS
IN THE 70S. HAVE GONE LOWER THAN GUIDANCE DEWPOINTS/RELATIVE
HUMIDITIES DURING THE AFTERNOON INTO EVENING HOURS DUE TO THIS
MIXING WITH DRIER AIR ALOFT. THERE WILL BE NO CHANCES OF RAIN DUE
TO STRONG SUBSIDENCE AND LACK OF MOISTURE AS PWS REMAIN WELL BELOW
1.5 INCHES. LOWER LEVEL SOUTHERLY FLOW WILL MAINTAIN A PATTERN OF
LATE NIGHT AND EARLY MORNING LOW CLOUDS MIXING OUT TO MOSTLY SUNNY
AFTERNOON INTO EVENING.
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED DURING THE
AFTERNOON AND EARLY EVENING HOURS EACH DAY ACROSS THE RIO GRANDE
PLAINS AND EDWARDS PLATEAU. RELATIVE HUMIDITIES WILL FALL INTO THE
UPPER TEENS TO LOWER 20S PERCENT WITH 20-FT WINDS OF 10 TO 15 MPH
EACH AFTERNOON AND EARLY EVENING
&&
.CLIMATE...
RECORD HIGHS FOR JUNE 12 THROUGH 15
LOCATION JUNE 12 JUNE 13 JUNE 14 JUNE 15
AUSTIN CAMP MABRY...103/1953...101/2006...108/1998...104/1998
AUSTIN BERGSTROM....101/1953...102/2006...109/1998...105/1998
SAN ANTONIO.........105/1942...101/2006...105/1998...107/1998
DEL RIO.............106/2001...105/1960...108/1998...107/1956
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 100 74 101 75 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 69 99 69 100 72 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 71 100 71 100 73 / 0 0 0 0 0
BURNET MUNI AIRPORT 71 98 71 99 73 / 0 0 0 0 0
DEL RIO INTL AIRPORT 74 101 75 102 75 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 72 99 72 101 73 / 0 0 0 0 0
HONDO MUNI AIRPORT 71 100 72 101 74 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 71 99 71 101 73 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 71 98 72 99 74 / - - - - -
SAN ANTONIO INTL AIRPORT 75 98 74 100 76 / 0 0 0 0 0
STINSON MUNI AIRPORT 75 100 74 102 76 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, Jun 12, 4:08 AM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 AM CDT SUN JUN 12 2011
TXZ171>173-183>194-202>209-217>225-228-131015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
508 AM CDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU DUE TO LOW
RELATIVE HUMIDITY AND BREEZY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS EACH AFTERNOON AND
EVENING ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU DUE TO LOW
RELATIVE HUMIDITY AND BREEZY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heat, Guadalupe
- When
- June 12, 4:00 PM CST
- Where
- Guadalupe forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
A three year old boy was discovered dead in the family car at his home in a rural part of Guadalupe County between New Berlin and La Vernia. High temperatures in the area were 99 at New Braunfels Airport, 99 at Randolf AFB, 101 at Stinson Municipal Airport, and 98 at San Antonio International Airport. The normal high for the date at San Antonio International Airport is 91.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Guadalupe | 2011-06-12 | 3 | Male | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
- Flood in Nevada, June 12 to 30, 2011$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305916.